Nebraska, 2004

Hail in Nebraska, March 27, 2004

March 27, 2004 · NWS LBF · 4 events in 2 counties and zones

4 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before the first event at Mar 27, 3:02 AM CST, 7 hours 48 minutes earlier.

Area forecast discussion, Mar 27, 3:02 AM CST, 7 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
302 AM CST SAT MAR 27 2004

...FORECAST PROBLEM IS SHOWERS AND THUNDERSTORMS TODAY AND INTO
SUNDAY THEN TEMPERATURES...

.SHORT TERM...SHRA AND TSRA WILL MOVE OUT OF SD AHEAD OF THE COLD
FRONT AS THE SFC LOW TRACKS SE INTO CNTRL NE. BEHIND THE COLD
FRONT WINDS WILL SHIFT TO THE NW AND BE PRETTY GUSTY TILL LATE
AFTERNOON. AS OF RIGHT NOW WINDS DO NOT APPEAR TO BE STRONG ENOUGH
FOR AN ADVISORY BUT GUST NEAR 40 MPH WILL NOT BE OUT OF THE QUESTION
ESPECIALLY ACROSS NCNTRL NE. COLD FRONT WILL PUSH THROUGH THE CWA
BETWEEN 12Z AND 18Z. MID LEVEL FRONTOGENESIS BEHIND THE FRONT WILL
PRODUCE SOME LIFT AND ALLOW SHRA TO REMAIN ACROSS THE EASTERN HALF OF
THE CWA THROUGHOUT THE AFTERNOON. THIS LIFT WILL MOVE TO THE EAST AS
THE SFC LOW CONTINUES TO TRACK TO THE SOUTHEAST. SHRA WILL TAPER OFF
DURING THE EVENING ENDING IN MY 4 NORTHEAST COUNTIES BY MIDNIGHT.

UPPER LEVEL TROUGH MOVES THROUGH SATURDAY NIGHT THEN NW FLOW SETS
BACK UP SUNDAY MORNING BUT CLOUDS WILL BE SLOW TO VACATE. A WEAK
S/W MOVES THROUGH SUNDAY AND THIS COULD PROVIDE ENOUGH FORCING TO
PRODUCE SOME LIGHT SHRA SUNDAY AFTERNOON. NW FLOW WILL REMAIN
THROUGHOUT MOST OF NEXT WEEK BEFORE A RIDGE FINALLY BEGINS TO BUILD
IN BY THURSDAY OVER THE CWA. THIS RIDGE WILL PROVIDE QUIET WARM
WEATHER. TEMPERATURES WILL BE NEAR NORMAL SUNDAY THROUGH TUESDAY
BEFORE WARMER TEMPERATURES MOVE BACK INTO THE REGION ON WEDNESDAY AS
THE RIDGE STARTS TO BUILD. MUCH WARMER TEMPERATURES WILL BE SEEN ON
THURSDAY AS HIGHS ONCE AGAIN APPROACH THE 70S.

.LONG TERM...AFTER RIDGE AXIS MOVES THROUGH THURSDAY/FRIDAY A CLOSED
UPPER LOW WILL MOVE INTO THE 4 CORNER REGION. THIS IS SLIGHTLY
FASTER AND FURTHER NORTH THAN THE PREVIOUS RUN. NEW RUN BRINGING
IN A LOT OF RAIN INTO REGION SATURDAY MORNING. I DO NOT FEEL TOO
CONFIDENT ABOUT THAT AND SEE NO REASON TO SPEED UP FORECAST SO I
WILL LEAVE DRY THROUGHOUT THE EXTENDED. EXTENDED FORECAST LOOKS
PRETTY GOOD SO FEW CHANGES MADE MAINLY TO TEMPERATURES TO COOL
THINGS DOWN SLIGHTLY IN THE MIDDLE AND LATE NEXT WEEK.

&&

.SYNOPSIS...00Z H5 AND ANALYSIS HAS TROUGH STILL WEST OF THE
ROCKIES. NEGATIVELY TILTED RIDGE AXIS DOWNSTREAM OF THE TROUGH
SHOULD MAKE THIS SYSTEM SLOW TO MOVE. 03Z SFC ANALYSIS SHOWS SFC LOW
OVER NESTRN WY...NWSTRN SD...AND SWSTRN MT. COLD FRONT STARTING TO
MOVE THROUGH WY. ANOTHER AREA OF LOW PRESSURE AT THE SFC IS LOCATED
OVER KDEN. MOSAIC SHOWING SHRA AND TSRA MOVING NORTHEAST
OUT OF WYOMING AND FAR NWSTERN PANHANDLE INTO SD. A LOT OF
LIGHTNING ASSOCIATED WITH THESE TSRA. OTHER SHRA AND TSRA MOVING
NORTH NORTHEAST IN KANSAS.

&&

.LBF...WATCHES/WARNINGS/ADVISORIES...NONE.

&&

CAB
Hazardous weather outlook, Mar 27, 6:02 AM CST, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
602 AM CST SAT MAR 27 2004

NEZ004>010-022>029-035>038-056>059-069>071-094-281200-
ARTHUR-BLAINE-BOYD-BROWN-CHASE-CUSTER-DEUEL-EASTERN CHERRY-FRONTIER-
GARDEN-GARFIELD-GRANT-HAYES-HOLT-HOOKER-KEITH-KEYA PAHA-LINCOLN-
LOGAN-LOUP-MCPHERSON-PERKINS-ROCK-SHERIDAN-THOMAS-WESTERN CHERRY-
WHEELER-
INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT...
BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS...
GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN...
NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER...
SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE
602 AM CST SAT MAR 27 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS OR THUNDERSTORMS WILL OCCUR THIS MORNING FOR AREAS
WEST OF A LINE FROM VALENTINE TO BRADY TO CURTIS WITH A CHANCE FOR
SHOWERS INTO THE AFTERNOON. FOR AREAS EAST OF THIS LINE...OCCASIONAL
SHOWERS AND THUNDERSTORMS WILL PERSIST INTO THE AFTERNOON. ALTHOUGH
NO SEVERE WEATHER IS ANTICIPATED...PEA SIZE HAIL...BRIEF HEAVY RAIN
AND WIND GUSTS TO 40 MPH CAN BE EXPECTED WITH THE STRONGER STORMS.

A COLD FRONT MOVING THROUGH THE OUTLOOK AREA WILL TURN SOUTHERLY
WINDS TO THE NORTHWEST AS THE FRONT PROGRESSES. NORTHWEST WINDS WILL
OCCASIONAL GUST TO 35 MPH...ESPECIALLY FOR A FEW HOURS AFTER THE
FRONT PASSES BY.

THE SHOWERS WILL END BY LATE THIS AFTERNOON AS HIGH PRESSURE BUILDS
INTO THE OUTLOOK AREA FOR TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

KAR

In the hours before

Local storm report, Mar 27, 10:37 AM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1037 AM CST SAT MAR 27 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1036 AM     HAIL             15 SE STOCKVILLE        40.38N 100.18W
03/27/2004  0.75 INCH        FRONTIER           NE   TRAINED SPOTTER

&&

MB
Local storm report, Mar 27, 10:46 AM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1046 AM CST SAT MAR 27 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1040 AM     HAIL             10 SW EUSTIS            40.56N 100.16W
03/27/2004  0.75 INCH        FRONTIER           NE   TRAINED SPOTTER

&&

MB

The radar

The Grand Island radar (KUEX), 142 km away, was scanning. The volume nearest the first event began at 16:51 UTC.

Open the radar archive at this moment

Event by event

4 hail. Local standard time, as filed.

Hail, Frontier

When
March 27, 10:50 AM CST
Where
Frontier County, 3 mi SW of Eustis
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
40.633, -100.067

Hail, Custer

When
March 27, 12:00 PM CST
Where
Custer County, 5 mi S of Merna
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
41.417, -99.767

Hail, Custer

When
March 27, 12:20 PM CST
Where
Custer County, 2 mi WSW of Ansley
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
41.267, -99.417

Hail, Custer

When
March 27, 12:25 PM CST
Where
Custer County, 5 mi N of Ansley
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
41.350, -99.383

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2004Every state in 2004This day in weather historyWarnings in Nebraska, March 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5387313, 5387314, 5387315, 5387316.